Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 17, 2017, 2:13 AM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2017, 2:13 AM CDT (07:13 UTC)
- Expired
- May 17, 2017, 2:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
867
WWUS84 KTSA 170713
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
213 AM CDT WED MAY 17 2017
OKZ054-059-064-170745-
Osage OK-Pawnee OK-Creek OK-
213 AM CDT WED MAY 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...CREEK AND PAWNEE
COUNTIES UNTIL 245 AM CDT...
At 213 AM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Kaw City to 5 miles north of
Blackburn. Movement was northeast at 50 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bristow... Pawhuska...
Pawnee... Hominy...
Cleveland... Mannford...
Drumright... Fairfax...
Oilton... Depew...
Shidler... Wynona...
Kaw City... Jennings...
Ralston... Westport...
Osage... Burbank...
Slick... Hallett...
This includes Interstate 44 between mile markers 178 and 203.
LAT...LON 3668 9694 3675 9689 3678 9675 3691 9675
3663 9630 3616 9625 3616 9630 3608 9630
3607 9624 3564 9619 3564 9662 3616 9662
3616 9682 3624 9682 3633 9693 3634 9703
3651 9703 3658 9689 3659 9705 3668 9706
TIME...MOT...LOC 0713Z 209DEG 45KT 3668 9686 3645 9659
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 16, 11:50 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 16, 11:50 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1150 PM CDT Tue May 16 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Strong to severe thunderstorms moving across western and central OK will gradually weaken as they move east, reaching eastern OK by 08-09z and potentially northwest AR by around 12z. Period of MVFR ceilings likely through mid Wednesday morning with gusty south winds increasing further through afternoon. && .PREV DISCUSSION... /Issued 940 PM CDT Tue May 16 2017/ DISCUSSION... Earlier supercell storms have mostly weakened or dissipated except for one cell in Caddo County. Will maintain minimal pops in the far western part of the area prior to 06Z just in case this storm maintains itself, but it is more likely that it will dissipate prior to reaching our area. Attention then turns to the developing line of storms back to the west of this cell. This line will continue to organize and will sweep east overnight, likely rapidly weakening as it approaches and moves past Highway 75. Some damaging wind potential will accompany these storms, mainly west of Highway 75, before they quickly weaken. Have increased pops slightly overnight and made minor adjustments to overnight lows. Update on the way. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 87 68 87 / 60 20 10 10 FSM 67 87 69 89 / 20 30 10 10 MLC 69 87 69 88 / 50 20 10 10 BVO 66 86 63 87 / 60 20 10 10 FYV 64 82 63 83 / 20 30 10 10 BYV 65 81 65 84 / 20 30 10 10 MKO 66 85 67 87 / 50 20 10 10 MIO 67 85 66 86 / 50 30 10 10 F10 67 85 68 86 / 60 20 10 10 HHW 68 85 69 87 / 30 30 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...99 LONG TERM....99 AVIATION...14
Hazardous weather outlook, May 16, 5:12 PM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Tue May 16 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Tue May 16 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly along and west of Highway 75.
ONSET...Late tonight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
There is a very low risk of large hail and damaging winds between
9 pm and midnight this evening for parts of Osage and Pawnee
counties. A limited risk of severe winds exists mainly along and
west of highway 75 after midnight tonight.
Supercell thunderstorms in the Oklahoma and Texas panhandle
border region at this time will lift northeast this evening. It
is not out of the question that an isolated storm may come close
or possibly move into Osage or Pawnee counties after 9 pm this
evening. If this occurs, large hail and damaging winds will be
the primary hazards.
A line of storms is expected to organize to our west tonight and
move into eastern Oklahoma by early Wednesday morning. Damaging
straight line winds will be the primary threat, mainly along and
west of highway 75. Storms should weaken as they move east of
Highway 75 towards daybreak.
Southerly winds may continue to gust to near 30 miles an hour
across parts of northeast Oklahoma overnight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...Severe Thunderstorm Potential.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...Heavy Rain
Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
EXTENDED DISCUSSION...
There is a low chance of storms ahead of a Pacific front on
Wednesday, mainly in western Arkansas. South to southwest winds
will gust in the 25 to 35 mile an hour range.
The next storm system will begin to affect the region Thursday
night and will continue through Saturday night. Multiple rounds
of storms will bring severe weather and heavy rains which may lead
to more flooding.
weather.gov/tulsa Contains additional information.In the hours before
Special weather statement, May 17, 1:43 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
143 AM CDT WED MAY 17 2017
OKZ054-059-064-170715-
Osage OK-Pawnee OK-Creek OK-
143 AM CDT WED MAY 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 215 AM CDT...
At 143 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Perry to 5 miles north of Stillwater
to 4 miles north of Agra. Movement was northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Fairfax...
Jennings... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Terlton... Maramec...
Skedee... Southern Kaw Lake...
Apperson...
LAT...LON 3670 9705 3668 9694 3675 9689 3674 9683
3677 9682 3667 9655 3630 9633 3607 9662
3616 9662 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705
TIME...MOT...LOC 0643Z 218DEG 44KT 3628 9723 3620 9703 3595 9689Special weather statement, May 17, 2:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 AM CDT WED MAY 17 2017
OKZ054-059-064-170745-
Osage OK-Pawnee OK-Creek OK-
213 AM CDT WED MAY 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...CREEK AND PAWNEE
COUNTIES UNTIL 245 AM CDT...
At 213 AM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Kaw City to 5 miles north of
Blackburn. Movement was northeast at 50 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bristow... Pawhuska...
Pawnee... Hominy...
Cleveland... Mannford...
Drumright... Fairfax...
Oilton... Depew...
Shidler... Wynona...
Kaw City... Jennings...
Ralston... Westport...
Osage... Burbank...
Slick... Hallett...
This includes Interstate 44 between mile markers 178 and 203.
LAT...LON 3668 9694 3675 9689 3678 9675 3691 9675
3663 9630 3616 9625 3616 9630 3608 9630
3607 9624 3564 9619 3564 9662 3616 9662
3616 9682 3624 9682 3633 9693 3634 9703
3651 9703 3658 9689 3659 9705 3668 9706
TIME...MOT...LOC 0713Z 209DEG 45KT 3668 9686 3645 9659The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:43 AM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| May 17, 2:40 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 35 min |
| May 17, 2:42 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 33 min |
| May 17, 3:14 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee, Rogers, Tulsa | 31 min |
| May 17, 3:16 AM CDT | Special Weather Statement | TSA | Osage, Washington | 29 min |
| May 17, 3:20 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 16 hr |
| May 17, 3:25 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Okmulgee, Rogers, Tulsa, Wagoner | 50 min |
| May 17, 3:58 AM CDT | Special Weather Statement | TSA | Nowata | 32 min |
| May 17, 4:14 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Ottawa | 46 min |
| May 17, 5:24 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 51 min |
| May 17, 7:25 AM CDT | Special Weather Statement | TSA | Sebastian | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.